MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALTRUA 40; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ALTRUA 40; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number S401
Medical Device Problem Codes Over-Sensing (1438); Pacing Problem (1439)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this pacemaker system exhibited oversensing on the right atrial (ra) lead, which resulted in pacing inhibition.Subsequently, a revision procedure was performed.The pacemaker was explanted and replaced and the ra lead was surgically abandoned and replaced.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Correction to field d7: explant date.Upon receipt at our post market quality assurance laboratory, a thorough evaluation of the device was performed.A visual inspection of the device header and case noted no anomalies.The device was then exposed to simulated heart load conditions, and the pacing, and sensing functions were tested.Impedance testing was completed and all measurements were within normal limits.The device operated appropriately with no interruptions in therapy output at the returned programmed settings.A series of electrical tests was also performed, and again, normal device function was observed.Analysis did not identify any device characteristics that would have caused or contributed to the reported oversensing and pacing inhibition.
 
Event or Problem Description
This supplemental report is being filed as the device evaluation was completed.

Brand Name
ALTRUA 40
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8557692
Report Number2124215-2019-07710
Device Sequence Number2168608
Product Code LWP
UDI-Device Identifier00802526484438
UDI-Public00802526484438
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
N970003/S096
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/19/2014
Device Model NumberS401
Device Catalogue NumberS401
Device Lot Number574672
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2019
Initial Date Received by Manufacturer 03/12/2019
Supplement Date Received by Manufacturer11/06/2019
Initial Report FDA Received Date04/26/2019
Supplement Report FDA Received Date01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age89 YR